Alert archive / Florida / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 273, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Sep 30, 2018, 3:04 PM CDT for Bay County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 30, 2018, 3:04 PM CDT (20:04 UTC)
- Expired
- Sep 30, 2018, 3:45 PM CDT
- In force
- 41 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Bay County, FL
The radar
The Eglin Afb radar (KEVX), 46 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 30, 2:04 PM CDT, 1 hour earlier.
Area forecast discussion, Sep 30, 2:04 PM CDT, 1 hour before
Area Forecast Discussion National Weather Service Tallahassee FL 304 PM EDT Sun Sep 30 2018 .NEAR TERM [Through Tonight]... Convection is popping more or less on schedule this afternoon. Main focus area will be over the panhandle the next few hours. A second area of focus will spread from the I-75 corridor to the west as the Atlantic seabreeze interacts with a pre-existing boundary across south GA. Very moist airmass in place means locally very heavy rains are likely and there remains enough instability (3000+ J/KG CAPE) for a strong to locally severe storm. Storms will diminish quickly around/after sunset with a few late night showers and storms redeveloping over the waters. Temperatures will be close to last night's readings in line with latest guidance. .SHORT TERM [Monday Through Tuesday Night]... High pressure ridge overhead will remain in place through Tuesday evening with moderate easterly flow persisting through the short term. Precipitable waters will remain elevated and around 2 inches through Monday and Tuesday to lend scattered chances for showers and thunderstorms across the region. Most of the focus will be on the east coast seabreeze as it moves inland, but we can also expect some development along the Gulf coast seabreeze as it slowly moves inland. temperatures are going to remain above normal and in the lower 90s on Monday and Tuesday. Not expecting much relief at night with nighttime lows in the low 70s. .LONG TERM [Wednesday Through Sunday]... Long term period beginning on Wednesday will see a gradual shift to a drier pattern as the ridge of high pressure rebuilds across the region. Easterly flow looks to continue through the long term period but much drier air aloft will decrease precipitable waters across the region to near 1 inch by the weekend. This will supress rain chances for the latter part of the week and into the weekend. With the ridge in place overhead, don't expect much relief in temperatures with plenty of sunshine contributing to temperatures around 90 degrees. && .AVIATION [Through 18Z Monday]... Will carry VCTS all sites and a tempo thunder everywhere but TLH this afternoon through early evening. Plenty of moisture and instability in place and convective triggers in the form of the sea breeze and older convective boundaries all around. Expect things to really get going storm-wise in the 19-20Z timeframe then dissipate quickly after around 00Z. Additional thunderstorms tmrw will generally hold off until after the 18Z expiration time. Will likely be some low clouds and fog around ALY once again late tngt. && .MARINE... Easterly flow around 10 to 15 knots will persist through the next week with a chance for showers and thunderstorms every day. Seas will be around 2 to 3 feet through the week. && .FIRE WEATHER... A summer-like pattern will continue through the next few days with mainly afternoon and evening scattered showers and thunderstorms. Relative humidity values will remain well above critical levels, thus there are no fire weather concerns. && .HYDROLOGY... Hydrology concerns are low through the next 7 days. Flooding is not anticipated but we can not rule out any slow moving thunderstorms producing very localized minor flooding in poor drainage regions. Drier conditions expected from Wednesday through next weekend. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 73 89 72 90 72 / 50 50 20 40 0 Panama City 74 89 73 89 72 / 70 40 20 40 20 Dothan 70 87 69 88 69 / 60 30 10 30 0 Albany 72 88 71 89 71 / 60 20 10 30 0 Valdosta 71 89 71 89 69 / 50 50 20 50 0 Cross City 72 90 72 91 71 / 20 50 20 50 10 Apalachicola 76 87 74 86 75 / 40 40 40 50 30 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Johnstone SHORT TERM...Dobbs LONG TERM...Dobbs AVIATION...Johnstone MARINE...Dobbs FIRE WEATHER...Godsey HYDROLOGY...Dobbs
In the hours before
Special weather statement, Sep 30, 2:54 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
354 PM EDT SUN SEP 30 2018
FLZ112-302045-
Coastal Bay FL-
354 PM EDT SUN SEP 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BAY COUNTY IN THE
PANHANDLE OF FLORIDA UNTIL 445 PM EDT...
At 353 PM EDT, Doppler radar was tracking a strong thunderstorm near
Panama City Beach. This storm was moving south at 5 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Panama City, Lynn Haven, Panama City Beach, Tyndall Air Force Base,
West Bay, St Andrews State Park, Gulf Lagoon Beach, Magnolia Beach,
Beacon Beach, Gulf Resort Beach, West Panama City, Bahama Beach,
Biltmore Beach, Edgewater Gulf Beach and Bid-a-Wee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3030 8587 3028 8567 3007 8564 3015 8579
3020 8591
TIME...MOT...LOC 1953Z 006DEG 4KT 3023 8578
38-GODSEYThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 30, 2:52 PM CDT | Special Marine Warning | TAE | 83 min | |
| Sep 30, 2:54 PM CDT | Special Weather Statement | TAE | Bay | 51 min |
| Sep 30, 3:41 PM CDT | Special Marine Warning | TAE | 61 min | |
| Sep 29, 9:17 PM CDT | Special Weather Statement | TAE | Lanier | 28 min |
| Sep 30, 4:37 PM CDT | Special Weather Statement | TAE | Geneva | 38 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.